MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 150 DEG DHS® PLATE-SHORT BARREL 4 HOLES/78MM; APPLIANCE,FIXATION,NAIL

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 150 DEG DHS® PLATE-SHORT BARREL 4 HOLES/78MM; APPLIANCE,FIXATION,NAIL
Model Number 281.840
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device deemed reportable during investigation on (b)(4) 2020.Additional code: jdo.Reporter is company representative.Investigation summary: visual inspection: dhs 150° 4ho l78 short barrel sst was received at us cq.Upon visual inspection at cq, it is observed that there were scratches at few spots on the surface of the device and there is a dent on the edge of the drill hole.But no foreign substance was noticed on the surface of the device.Defect identified/ device failure? yes.The dent is consistent with attempted use and impaction on the lateral hole edge.Document/ specification review: the following relevant drawings were reviewed during investigation: pz dhs-plate-grinding 135 degree-150 degree.No design issues were found which can contribute to this complaint condition.Dimensional inspection: dimensional inspection of the received device was not performed as it is not relevant to the complaint condition of scratched/ nicked.Complaint confirmed? yes.But reported foreign substance condition cannot be confirmed.Investigation conclusion: a visual inspection, and document/specification review were performed as part of this investigation.The complaint is being confirmed as the device shows few scratched spots.Rough handling during sterilization and storage or transportation in the field might have contributed to the complaint condition.It cannot be determined when the dent occurred but is most likely that the customer attempted to use the device and replaced it in the set.No product design or manufacturing issues were identified, and no new malfunctions were identified either.Based upon these results, no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history: part: 281.840.Lot: l360429.Manufacturing site: grenchen.Release to warehouse date: 31 march 2017.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformance's were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported during inspection of two (2) dynamic hip screw (dhs) loaner implant sets to the hospital, the processing department noticed there is damage on one flat side of each dhs barrel plate.After two (2) additional washes/sterilization, the damage was still there.Upon closer inspection, it looks like they have been scratched or etched.No patient involvement.This is report 2 of 2 for (b)(4).This complaint is linked to (b)(4) and (b)(4).

Brand Name
150 DEG DHS® PLATE-SHORT BARREL 4 HOLES/78MM
Common Device Name
APPLIANCE,FIXATION,NAIL
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9980851
Report Number2939274-2020-01943
Device Sequence Number4483549
Product Code KTT
UDI-Device Identifier10886982177889
UDI-Public(01)10886982177889
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K791619
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number281.840
Device Catalogue Number281.84
Device Lot NumberL360429
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/12/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/14/2020
Initial Report FDA Received Date04/21/2020
Patient Sequence Number1